MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes Failure to Interrogate (1332); Energy Output Problem (1431); Therapy Delivered to Incorrect Body Area (1508); Inappropriate/Inadequate Shock/Stimulation (1574); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Burn(s) (1757); Fall (1848); Undesired Nerve Stimulation (1980); Pain (1994); Discomfort (2330); Electric Shock (2554)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient reported that the battery shocked him really bad.He said the wireless external neurostimulator (wens) lost connection during the trial (remote kept saying looking for device) and he could not turn it off.He fell to the ground in pain from the shocking.The patient said he was laying down when this happened.They removed batteries from remote and placed them back in.He eventually was able to turn the device off.The patient did not move forward with trial.The issue was resolved at the time of the report.The wens was to be returned to the manufacture.
 
Additional Manufacturer Narrative
H3: analysis of the external neurostimulator (serial number (b)(6)) found there was no anomalies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Rep reported the patient had a failed trial because he said the stimulator shocked him and that the remote was not communicating with the device.Patient was complaining that he thinks the stimulator burned his kidneys.The hcp requested any information that the stimulator could "burn" any nerves because the hcp does not think that's possible and would like to provide the patient with some information.Patient reported organ pain after the trial.The patient felt overstimulated during the trial.The patient claimed they felt stim in the kidneys.The remote stopped communicating with the stimulator during the trial, so the batteries were removed to stop the uncomfortable stim.Many months after the trial the patient claimed to have residual kidney pain.The hcp suspected the patient was looking for a pain med prescription.It was clarified the issue was not heating at the ins site, but the patient saying the stimulation from the leads burned his kidneys.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was clarified that no testing had been done to confirm if the patient¿s kidney¿s had been burned and no testing was planned.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key10560584
Report Number3007566237-2020-00370
Device Sequence Number3143679
Product Code LGW
UDI-Device Identifier00763000258115
UDI-Public00763000258115
Combination Product (Y/N)N
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer02/16/2021
03/31/2021
04/08/2021
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date02/17/2021
04/07/2021
04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR